MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The complaint/event involved a spinning spiros® closed male luer, purple cap.On the fourth day of the big protocol, the healthcare assistant from the sector notified the nurse around 4 pm (7 hours after the start of administration, out of the 12 hour period) that the chemotherapy syringe had an air in line alarm and air bubbles in the tubing near the syringe (cair) were identified.Upon arrival, the nurse did not observe air bubbles; however, the syringe axis was not straight and a drop of chemotherapy (cytarabine) leaked from the syringe at the junction between the syringe and the tubing, a crack was observed at the level of the secure connection assembled at the chemotherapy preparation unit.The infusion stopped, and the syringe was changed by extracting the remaining quantity of the chemotherapy without a secured device.Clinical consequences and current condition of the patient or person involved: handling of cytotoxic products by the healthcare providers, potential loss of product and thus effectiveness.The tubing has been tested by the cair manufacturer: no leakage defect has been identified during chemotherapy administration.During the event, the patient was stable, no one was harmed, no adverse event, blood loss, or delay in therapy.The air bubbles did not come into contact with the patient; an air eliminator filter was not used.The size of the air bubbles were not specified and physical defect with the device was not observed before use.There was no exposure to the cytotoxic product for the patient, however, there was exposure to the healthcare providers.
 
Additional Manufacturer Narrative
No product samples were returned for investigation, however, a photograph was returned showing a ch2000s-pc connected at the proximal end of an infusion set.The photo was not of sufficient quality or resolution to determine if there was any cracking or defect that would lead to leaking, or air in line, or any other product failure.No device history record review was conducted because no lot number was identified.
 
Additional Manufacturer Narrative
One (1) photo was shared by the customer, where the item spiro is disconnected from the syringe, however, an unknown stopcock and microclaves are connected with the spiros.However, no damage, leaks, or anomalies are observed based on the photo.One (1) used list #ch2000s-pc, spinning spiros® connected to an unknown, three-way stopcock and extension tubing and an extra, bd plastipak 60 ml syringe were returned for evaluation.As received the rubber blue strap of the spiros was broken and the tip of the syringe was bent and the thread was damaged as well.The whole returned set and the spiro were tested and no internal/external leaks were observed after the test.Complaints of leaks can be confirmed, based on the damage observed on the returned syringe and that it came disconnected.The probable cause is due to a bent syringe during use, the probable cause of the broken blue rubber strap is unknown.No device history review (dhr) lot review was conducted because no lot number(s) was/were identified.D9 - date returned to mfg: 8/1/2024.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18352878
Report Number9617594-2023-01174
Device Sequence Number18246714
Product Code ONB
UDI-Device Identifier00840619027568
UDI-Public00840619027568
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-PC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/14/2024
09/26/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/20/2024
11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYTARABINE, MFR UNK; UNSPECIFIED CAIR/CHEMOTHERAPY SYRINGE, MFR UNK
Patient Age50 YR
Patient SexUnknown